Yıl 2013, Cilt 4 , Sayı 1, Sayfalar 10 - 12 2013-01-01

Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine
Hemodiyaliz ve L-Carnitine ile Valproik Asit Zehirlenmesinin Başarılı Tedavisi

Tuğba Atmaca Temrel [1] , Seval İzdeş [2] , Gülhan Kurtoğlu Çelik [3] , Defne Altınbaş [4] , Havva Şahin Kavaklı [5] , Asliddin Ahmedali [6]


Valproic acid (VPA) is a conventional antiepileptic drug and, in parallel to its widespread prescription, it has been used in many cases of suicide attempts. VPA intoxication may cause electrolyte disturbances, hepatotoxicity, pancreatitis, bone marrow suppression, and brain edema. However, there is no specific antidote for treatment of VPA overdose. Case reports describe the efficacy of naloxone, L-carnitine and various extracorporeal elimination techniques in the treatment of VPA toxicity. We present the case of a 31 year old female with VPA intoxication who was successfully treated with hemodialysis and L-carnitine, and a review of the literature on the management of VPA overdose
Valproik asit (VPA) geniş spektrumlu bir antiepileptiktir, bu nedenle yaygın olarak kullanılması özkıyım vakalarında sık karşılaşılmasına yol açmıştır. VPA toksisitesinde elektrolit bozuklukları, hepatotoksisite, pankreatit, kemik iliği süpresyonu, beyin ödemi görülebilir. Ancak, VPA doz aşımı tedavisi için spesifik bir antidot yoktur. Olgu sunumları naloxone, L-karnitin ve çeşitli extrakorporeal eliminasyon tekniklerininVPA toksisitesinde etkinliğini açıklamaktadır. Biz 31 yaşında VPA intoksikasyonu bayan olgunun hemodiyaliz ve L karnitin ile başarılı tedavisini ve VPA toksisitesine yaklaşımın literatürünün gözden geçirilmesini burada sunuyoruz.
  • Lheureux PE, Hantson P. Carnitine in the treatment of valproic acid- induced toxicity. Clin Toxicol (Phila) 2009; 47: 101-11. [CrossRef]
  • Mirski M. Anticonvulsants in the intensive care unit. In Textbook of Criti- cal Care. 5th Edition. Ed. Fink MP, Abraham E, Vincent JL, Kochanek P; Elsevier Saunders, 2005. p.1607-19.
  • Aaron CK. Anticonvulsants. In Irwin and Rippe’s Intensive Care Medi- cine.(5th Edition). Eds Irwin RS, Rippe JM. Lippincott Williams and Wilkins; 2003.p.1383-92.
  • Van der Wouden EA, Dekkers A, Kruis HM, van Geijlswijk IM, Tjan DH, Feith GW. Extracorporeal elimination in acute valproate intoxication. BMJ Case Rep 2009.
  • Jung J, Eo E, Ahn KO. A case of hemoperfusion and L-carnitine manage- ment in valproic acid overdose.Am J Emerg Med 2008; 26: 388.
  • Minville V, Roche Tissot C, Samii K. Haemodialysis, L-carnitine therapy and valproic acid overdose. Ann Fr Anesth Reanim 2004; 23: 357-60. [CrossRef]
  • Mock CM, Schwetschenau KH. Levocarnitine for valproic-acid-induced hyperammonemic encephalopathy. Am J Health Syst Pharm 2012; 69: 35-9. [CrossRef]
  • Perrott J, Murphy NG, Zed PJ. L-carnitine for acute valproic acid over- dose: a systematic review of published cases. Ann Pharmacother 2010; 44: 1287-93. [CrossRef]
Diğer ID JA83AR55SF
Bölüm Case Report
Yazarlar

Yazar: Tuğba Atmaca Temrel
Kurum: Clinic of Emergency Medicine, Atatürk Training and Research Hospital, Ankara, Turkey

Yazar: Seval İzdeş
Kurum: Clinic of Emergency Medicine, Atatürk Training and Research Hospital, Ankara, Turkey

Yazar: Gülhan Kurtoğlu Çelik
Kurum: Clinic of Emergency Medicine, Atatürk Training and Research Hospital, Ankara, Turkey

Yazar: Defne Altınbaş
Kurum: Clinic of Emergency Medicine, Atatürk Training and Research Hospital, Ankara, Turkey

Yazar: Havva Şahin Kavaklı
Kurum: Clinic of Emergency Medicine, Atatürk Training and Research Hospital, Ankara, Turkey

Yazar: Asliddin Ahmedali
Kurum: Clinic of Emergency Medicine, Atatürk Training and Research Hospital, Ankara, Turkey

Tarihler

Yayımlanma Tarihi : 1 Ocak 2013

Bibtex @ { jemcr535435, journal = {Journal of Emergency Medicine Case Reports}, issn = {}, eissn = {2149-9934}, address = {Yukarı Ayrancı Güleryüz Sk. No: 26/19 06550 Çankaya-Ankara, Turkey}, publisher = {Acil Tıp Uzmanları Derneği}, year = {2013}, volume = {4}, pages = {10 - 12}, doi = {}, title = {Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine}, key = {cite}, author = {Temrel, Tuğba Atmaca and İzdeş, Seval and Çelik, Gülhan Kurtoğlu and Altınbaş, Defne and Kavaklı, Havva Şahin and Ahmedali, Asliddin} }
APA Temrel, T , İzdeş, S , Çelik, G , Altınbaş, D , Kavaklı, H , Ahmedali, A . (2013). Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine. Journal of Emergency Medicine Case Reports , 4 (1) , 10-12 . Retrieved from https://dergipark.org.tr/tr/pub/jemcr/issue/43657/535435
MLA Temrel, T , İzdeş, S , Çelik, G , Altınbaş, D , Kavaklı, H , Ahmedali, A . "Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine". Journal of Emergency Medicine Case Reports 4 (2013 ): 10-12 <https://dergipark.org.tr/tr/pub/jemcr/issue/43657/535435>
Chicago Temrel, T , İzdeş, S , Çelik, G , Altınbaş, D , Kavaklı, H , Ahmedali, A . "Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine". Journal of Emergency Medicine Case Reports 4 (2013 ): 10-12
RIS TY - JOUR T1 - Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine AU - Tuğba Atmaca Temrel , Seval İzdeş , Gülhan Kurtoğlu Çelik , Defne Altınbaş , Havva Şahin Kavaklı , Asliddin Ahmedali Y1 - 2013 PY - 2013 N1 - DO - T2 - Journal of Emergency Medicine Case Reports JF - Journal JO - JOR SP - 10 EP - 12 VL - 4 IS - 1 SN - -2149-9934 M3 - UR - Y2 - 2020 ER -
EndNote %0 Journal of Emergency Medicine Case Reports Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine %A Tuğba Atmaca Temrel , Seval İzdeş , Gülhan Kurtoğlu Çelik , Defne Altınbaş , Havva Şahin Kavaklı , Asliddin Ahmedali %T Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine %D 2013 %J Journal of Emergency Medicine Case Reports %P -2149-9934 %V 4 %N 1 %R %U
ISNAD Temrel, Tuğba Atmaca , İzdeş, Seval , Çelik, Gülhan Kurtoğlu , Altınbaş, Defne , Kavaklı, Havva Şahin , Ahmedali, Asliddin . "Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine". Journal of Emergency Medicine Case Reports 4 / 1 (Ocak 2013): 10-12 .
AMA Temrel T , İzdeş S , Çelik G , Altınbaş D , Kavaklı H , Ahmedali A . Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine. Journal of Emergency Medicine Case Reports. 2013; 4(1): 10-12.
Vancouver Temrel T , İzdeş S , Çelik G , Altınbaş D , Kavaklı H , Ahmedali A . Successful Treatment of Valproic Acid Intoxication with Hemodialysis and L-Carnitine. Journal of Emergency Medicine Case Reports. 2013; 4(1): 12-10.